Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What are the causes and treatment for skin rashes ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11692 Questions
I have some red blotches on my lower legs, they begin as a kind of blood spot and increase in size a little like a blotch under the skin. They do not dissapear when pressed, they are not sore and do not itch. I finished a 20month course of prednisalone at the beginning of February, which began at 40mg, reducing down over that period. Please can you help. XXXXXXX
Posted Tue, 17 Apr 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 14 minutes later

Thanks for your query.

The rashes you have described are less likely to be due to some drug reaction and are more likely to be a result of some bleeding disorder or the fragile capillaries.

If you send the following details it would help me to arrive at a possible diagnosis.

1. Do these spots disappear on their own after some time or is there any color change in the rashes as they grow old?
2. Why were you taking prednisolone?
3. Was it due to osteoarthritis?

It would better if you could send the pictures of the lesion to this email id
" YYYY@YYYY " with subject as "ATTN : Dr.Rakhi Tayal"

You should get your complete blood picture done specially platelet count and capillary fragility to rule out any blood related disorder.

Hope I have answered your query. I will be available if you have any further queries.


Above answer was peer-reviewed by
Follow-up: What are the causes and treatment for skin rashes ? 23 hours later
The spots have not dissapeared they increase in size and remain the same colour. I was taking prednisalone for Polimyalgia Rheumatica and Temporal Arteritis. I am sending a picture via your email address. XXXXXXX
Answered by Dr. Rakhi Tayal 22 hours later

Thanks again for following up.

If the spots do not change color, then they are not likely to be haemorrhagic.

The rashes are suggestive of
1. an allergic condition
2. Probably may have been the results of long term prednisolone therapy.

You will need evaluation that include routine blood investigations for a clear diagnosis. Perhaps consulting a dermatologist for the tests is entailed.

Hope I have answered your query adequately.

Wish you good health!!


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor